Nebraska, 2007Tornado in Nebraska, April 22, 2007
April 22, 2007 · NWS OAX · 1 event in 1 county or zone
An upper level system helped touch off a brief tornado north of Norfolk.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level system helped touch off a brief tornado north of Norfolk.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 22, 2:41 AM CST, 11 hours 2 minutes earlier.
Area forecast discussion, Apr 22, 2:41 AM CST, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
341 AM CDT SUN APR 22 2007
.DISCUSSION...
POTENTIAL ACTIVE SEVERE WEATHER DAY STILL ON TRACK FOR THE OAX CWA
AS A VIGOROUS UPPER LOW STLT SHOWED MOVING TWD SWRN KS AT 07Z
MOVES ACROSS ERN NEBRASKA AROUND MAX HEATING. STILL FAVOR SLOWER
SOLUTION OF NAM/ECMWF/UKMET OVER GFS WHICH WOULD BRING THE AXIS OF
THE 500 MB UPR LOW TO NEAR THE MO RIVER BY 00Z. ECMWF IS A BIT
FASTER WITH SFC LOW TRACK THAN NAM/UKMET WHICH BRING SFC LOW TO
VCNTY OF OMA AT 00Z WHICH WOULD BE A BIT MORE FAVORABLE FOR BACKED
SFC WINDS NEAR MAX HEATING AND ROTATING STORMS. COVERAGE AND
STRENGTH OF THE ACTIVITY AHEAD OF THE UPPER LOW IS LESS THAN
WHAT WAS EXPECTED YDA ATTM DUE TO DRIER AND MORE STABLE AIR IN
SFC-850 MB LAYER THAT HAD SPREAD NWWD AROUND WRN PERIPHERY OF THE
ERN U.S. RIDGE. CONDITIONS SHOULD BE DESTABILIZING INTO THIS
MORNING THOUGH AS UPPER LOW APPROACHES AND MOISTURE INCREASES.
THUS WOULD EXPECT SOME SHOWER/TSTM DEVELOPMENT AHEAD OF THE UPPER LOW
LATER THIS MORNING TO SPREAD NE ACROSS THE CWA WITH CATEGORICAL
POPS OVER A LARGE PART OF THE CWA BY AFTN AS DRY LINE PUNCHES NEWD
TOWARD CWA AND COLD CORE OF THE UPPER LOW MOVES ACROSS. WITH
STRONG LOW LVL JET AXIS EXPECTED TO EXTD ACROSS SERN ZONES INTO
THIS AFTN...BOOSTED WINDS THERE AND RAISED TEMPS A DEG OR TWO.
AREA WILL ALSO HAVE TO BE MONITORED FOR POSSIBLE WIND ADVSRY IF
ENOUGH BREAKS DEVELOP OR LINGER INTO AFTN. CONTINUED MENTION OF
SEVERE IN GRIDS OVER MUCH OF THE CWA FROM LATE MORNING THROUGH
00Z. DUE TO A SLIGHTLY SLOWER MOVEMENT OF THE SYSTEM...EXTENDED
LIKELY POPS OVER MUCH OF WRN IA INTO THE EVENING PERIOD.
SFC RIDGE AXIS APPEARS IT WL BE MOVG ACROSS THE CWA A LITTLE
SLOWER THAN PREVIOUSLY THOUGHT ON MONDAY WHICH SHOULD DELAY THE SHIFT
TO ESE SFC WINDS. OTHERWISE MADE LTL/NO CHANGES. GFS REMAINS THE
FASTEST AND MORE AGGRESSIVE IN SPREADING PCPN BACK ACROSS THE CWA
MONDAY NIGHT...ABOUT 6 HOURS OR SO FASTER THAN NAM. USED A
COMPROMISE AND TRIMMED BACK POPS ERN ZONES...ESPECIALLY BEFORE 06Z.
ALL MODELS CONTINUE TO POINT AT SIGNIFICANT OVERRUNNING SETTING
UP OVER THE CWA TUE AS NEXT UPPER LOW BEGINS TO MOVE ONTO THE
PLAINS. APPEARS PCPN SHIELD SHOULD EXTEND OVER EVEN NRN ZONES SO
TRIMMED TEMPS DOWN A FEW DEGREES THERE TUE. ALSO SINCE 850 MB
THERMAL RIDGE COULD BULGE INTO SRN ZONES...PER 00Z OPERATIONAL AND
12Z ENSEMBLE MEAN FROM GFS...LEFT SOME LOWER 70S SRN ZONES.
OOZ OPERATIONAL RUNS OF ECMWF AND GFS EJECT THIS NEXT TROUGH A
LITTLE QUICKER THAN EARLIER GFS AND GFS ENSEMBLE MEAN...SO SOME
CHANCE WEDNESDAY MAY TURN OUT DRIER THAN FORECAST...SPCLY NRN
ZONES. DECIDED TO MAKE LTL/NO CHANGES TO WEDNESDAY ATTM...BUT DID
TRIM BACK POPS WED NGT AND REMOVED THEM FROM THURSDAY. LOOKS LIKE
A NRN STREAM TROUGH WILL BE CROSSING THE NRN PLAINS LATE IN THE
WEEK WITH RIDGING AND WARMER TEMPS BY SATURDAY ACCORDING TO LATEST
GFS/ECMWF. A BIT OF A CHANGE FROM EARLIER RUNS AND NOT REFLECTED
IN GRIDS. HOWEVER...MADE LTL/NO CHANGES ATTM AND WL LET DAY SHIFT
TAKE A LOOK AT NEW RUNS TO DECIDE IF ANY CHANGES ARE WARRANTED.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
CHERMOK
Hazardous weather outlook, Apr 22, 10:04 AM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1104 AM CDT SUN APR 22 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-230615-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1104 AM CDT SUN APR 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS...SOME POSSIBLY TORNADIC...WILL DEVELOP
ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA EARLY THIS AFTERNOON.
THE SUN WILL CONTINUE TO DESTABILIZE THE ATMOSPHERE ACROSS
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...LEAVING ENOUGH INSTABILITY
AND WIND SHEAR FOR SUPERCELL THUNDERSTORMS WITH HAIL AND DAMAGING
WINDS. THIS WEATHER PATTERN ALSO SUPPORTS ISOLATED TORNADOES. THE
AREA MOST FAVORABLE FOR THE STRONGER STORMS AND ISOLATED TORNADOES
APPEARS TO BE ALONG AND SOUTHEAST OF A LINE FROM DAVID CITY
NEBRASKA TO ONAWA IOWA. HOWEVER...SEVERE STORMS WITH LARGE HAIL
AND STRONG WINDS ARE ALSO POSSIBLE OVER NORTHEAST NEBRASKA AS A
VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM LIFTS ACROSS THE AREA.
MOST OF THE SEVERE THUNDERSTORM ACTIVITY SHOULD BE MOVING OUT OF
THE AREA AROUND SUNSET OR SHORTLY THEREAFTER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO THE AREA MONDAY
NIGHT AND CONTINUE THROUGH TUESDAY NIGHT. SEVERE WEATHER COULD
DEVELOP DURING THIS TIME DEPENDING ON THE TRACK OF ANOTHER LOW
PRESSURE SYSTEM THAT WILL BE MOVING ONTO THE PLAINS. HEAVY RAIN
ALSO APPEARS LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER WILL LIKELY BE NEEDED THIS AFTERNOON ACROSS MUCH OF
EASTERN NEBRASKA AND SOUTHWEST IOWA.
GRIFFIS
In the hours before
Local storm report, Apr 22, 8:36 AM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
936 AM CDT SUN APR 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL 1 NE SHENANDOAH 40.77N 95.36W
04/22/2007 E0.75 INCH PAGE IA PUBLIC
&&
JEKLISHLocal storm report, Apr 22, 8:39 AM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
939 AM CDT SUN APR 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL 1 NE SHENANDOAH 40.77N 95.36W
04/22/2007 E0.75 INCH PAGE IA PUBLIC
&&
JEKLISHTornado, Pierce
- When
- April 22, 1:43 PM CST to 1:44 PM CST
- Where
- Pierce County, 3 mi SW of Osmond
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 100 yd
- Reported by
- Public
- Coordinates
- 42.339, -97.621
A landspout tornado was caught on film by the public southwest of Osmond. This narrow tornado was on the ground for about a 1/2 mile and apparently stayed in open farmland.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Wisconsin, April 22, 2007$30,000 · 1 event
- Wildfire in Wisconsin, April 22, 20073 events
- Heavy Rain in U.S. Virgin Islands, April 22 to 24, 20073 events
- Heavy Rain in Kansas, April 22, 20072 events
- Flash Flooding in Kansas, April 22, 20072 events
- Damaging Wind and Winter Weather in Utah, April 22 to 23, 200753 kt wind · 2 events
- Heavy Rain in California, April 22, 20071 event
- Flood in Kentucky, April 22 to 23, 20071 event
- Hail in Iowa, April 22, 20070.75 in hail · 1 event
- Damaging Wind in Minnesota, April 22, 200760 kt wind · 1 event
- Heavy Snow in Nevada, April 22, 20071 event
- Damaging Wind in Iowa, April 22, 2007$1,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19351.